| Model Number |
TV-AB2080-N |
| Medical Device Problem Codes |
Deformation Due to Compressive Stress (2889); Device Stenosis (4066)
| Health Effect - Clinical Code |
Clinical Endoleak (4843)
| Date of Event |
04/27/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device remains implanted.
Event or Problem Description
The patient was implanted with the alto stent graft system to treat an abdominal aortic aneurysm (aaa).During this initial procedure, it was noted that the case was difficult from an access standpoint and after several pre-dilation and dottering techniques the procedure was completed without incident.Kissing balloon expandable (non-endologix) stents were used to open up the narrow distal aorta and were part of the pre case plan.During the procedure it appeared as if the limbs might be twisted but upon moving the c-arm into a right anterior oblique (rao) and left anterior oblique (lao) position it appeared as the limbs were not twisted or compromised and distal flow was good.At 30 day follow up, the computed tomography (ct) showed the flow lumen in the unsupported portion of the main body appeared to be small measuring 7mm (average flow diameter).Additionally, there appears to be a lot of contrast coming out of the limb mid aneurysm sac which was seen approximately 48mm below the main body flow divider; however it does not appear to be at the overlap between the limb and the main body.A type 3a endoleak seems unlikely.The patient is currently being monitored while an intervention is being discussed.
Event or Problem Description
The patient was implanted with the alto stent graft system to treat an abdominal aortic aneurysm (aaa).During this initial procedure, it was noted that the case was difficult from an access standpoint and after several pre-dilation and dottering techniques the procedure was completed without incident.Kissing balloon expandable (non-endologix) stents were used to open up the narrow distal aorta and were part of the pre case plan.During the procedure it appeared as if the limbs might be twisted but upon moving the c-arm into a right anterior oblique (rao) and left anterior oblique (lao) position it appeared as the limbs were not twisted or compromised and distal flow was good.At 30 day follow up, the computed tomography (ct) showed the flow lumen in the unsupported portion of the main body appeared to be small measuring 7mm (average flow diameter).Additionally, there appears to be a lot of contrast coming out of the limb mid aneurysm sac which was seen approximately 48mm below the main body flow divider; however it does not appear to be at the overlap between the limb and the main body.A type 3a endoleak seems unlikely.The patient is currently being monitored while an intervention is being discussed.Additional information: an internal clinical assessment determined buckling of the distal right iliac stent occurred that was not in the event as reported.The buckling was discovered during a review of the ct scan dated on (b)(6) 2023.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the indeterminate endoleak is a type 2 endoleak of the lumbar arteries and is confirmed.There was no clear type 3b endoleak.The narrow flow lumen (twist of the fill channels in fabric lining) is confirmed.This is moderately consistent with the reported adverse event/incident.The clinical assessment also determined buckling of the distal right iliac stent occurred that was not in the event as reported.The buckling was discovered during a review of the ct scan dated on (b)(6) 2023.It was reported that the patient had a very complex anatomy.The infrarenal neck was angulated.The aortic bifurcation and common iliac arteries were very narrow with aortoiliac occlusive disease.This likely contributed to reported events.There was concomitant product usage of non endologix stents in bilateral common iliac arteries.The type 2 endoleak of the lumbar arteries is anatomy related.The twisting is most likely anatomy related.Device, user, procedure or anatomy relatedness of this complaint could not be determined.No procedure related harms were identified.The final patient status was reported as discharged home on postoperative day one.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b5: describe event or problem has been updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.